MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 26X46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UHR BIPOLAR 26X46MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number UH1-46-26
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Bone Fracture(s) (1870); Injury (2348); Joint Dislocation (2374)
Date of Event 05/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the product history records indicate devices were manufactured and accepted into final stock with no relevant reported relevant discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that patient's right hip was revised due to a dislocation after patient suffered a fall.An lfit cocr head and uhr bipolar component were revised to a higher-diameter stryker lfit head with competitor shell and liner.A review by a clinical consultant indicated: xrays reviewed demonstrate the patient suffered a periprosthetic posterior acetabular wall fracture with subluxation of the bipolar component.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding dislocation involving a uhr head was reported.Upon review of the provided medical records an periprosthetic fracture of the acetabulum was confirmed.Dislocation was not confirmed.Method & results: -device evaluation and results: not performed as the reported device was not returned for evaluation.-medical records received and evaluation: a review of the provided medical records by a clinical consultant noted; conclusion of assessment the report of a dislocation i.E., dissociation of a tha stem and femoral head, is not confirmed.However, it is confirmed that a periprosthetic acetabular fracture with subluxation of the bipolar hemiarthroplasty due to a fall did occur.No documentation regarding subsequent treatment revision to a higher diameter stryker lfit head with a competitor shell and liner was provided.-device history review: review indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: review indicated there have been no other similar events for the reported lot.Conclusion: the reported event of dislocation was not confirmed.A review of the provided medical records by a clinical consultant concluded the report of a dislocation i.E., dissociation of a tha stem and femoral head, is not confirmed.However, it is confirmed that a periprosthetic acetabular fracture with subluxation of the bipolar hemiarthroplasty due to a fall did occur.No documentation regarding subsequent treatment revision to a higher diameter stryker lfit head with a competitor shell and liner was provided.Further information such as return of device, operative reports, surgical implant records from the surgeries, dated pre and post op x-rays from the index and revision surgeries & outpatient office/clinic notes are needed to investigate this event further.If additional information and/or device becomes available, this investigation will be reopened.

Brand Name
UHR BIPOLAR 26X46MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7635596
Report Number0002249697-2018-01955
Device Sequence Number2281565
Product Code JDI
UDI-Device Identifier07613327016949
UDI-Public07613327016949
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Catalogue NumberUH1-46-26
Device Lot Number8R7RAH
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/29/2018
Supplement Date Received by Manufacturer07/23/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient Weight73